Help!

Hi everyone,

I have been taking Arava (10mg) for six months now and it has helped a lot with pain and swelling but my hair is noticeably thinning and my scalp can be uncomfortable and itchy at times. I am really worried and getting very depressed about it all, especially as this dmard appears to be working. I was wondering if the hair loss will settle down with time or if anyone with the same problem has found a treatment that actually works and is safe to use. I have tried various shampoos and oils but have not had any success. Many thanks.

20 Replies
oldestnewest

What can I do for nails that are broken to the quick and bleeding dry skin around fingers ( since starting new infusion)

1 like
Reply

I use A n D ointment ,with cotton gloves at sleep, good hand lotions also.id get my blood worked checked maybe you need suppements

Reply

Thanks I'll try that xx

Reply

Look above on the bubbles you can send private messages. Emails will go via hu

Reply

Mine has a black bar and my profile picture far right. Then speech bubbles to the left of that and notification bar next. The speech bubbles are were you can leave messages for others. They are still modified by hu but more private between users of the site.

Reply

Hi 19northside2,

Many thanks for all your advice on dealing with hair thinning. I will try these different oils, hoping they are all available in the UK. Pat64.

Reply

Wow you're amazing I'm on ARAVA also and I have the same problem, but also I have to wash my hair every day otherwise it smells bad.. I never had that proble before, I live in the USA do you have any idea how I can find this oils? Some of them I do have them but not all of them.. thanks so much🙏🏻

Reply

I think you reply to me 😜

Reply

I did but I was wrong you messg all

Reply

I had hair thinning with mtx but it improved over time.

However if it's causing you problems do talk to Rheumy in your next appointment x

Reply

Hi Allanah,

I'm afraid it is all about weighing up the risks and advantages with rheumatologists and almost having to accept hair loss as par for the course. I was wondering if you had found anything to help with hair thinning or did it just stop eventually. Pat64

1 like
Reply

It just stopped xx

Reply

There is a shampoo you can get called regain which is used after chemo. My friend found it helped x

Reply

I too am taking arava now into my 2nd month, feeling fine no pain but I am losing hair not that you can see at present but if it doesn't stop I shall start to worry. I also have very bad pins and needles in my feet, have been told by nurse it is caused by prednisone which I take for rheumatoid fibrosis. Try not to get too depressed as it makes things worse. Sending hugs Sophie 17

Reply

Hi Sophie,

Thanks for your reply. It is very frustrating not to be able to get good advice from the medical profession on how to fix this problem or even to find out if hair loss will continue or eventually settle down. Please let me know how you get on with Arava and hope your hair loss stops soon. Pat64.

Reply

Hi Pat 64, I see my consultant next week and will let you know what he says about hair loss but not holding much hope as he's foreign and not very talkative, I do struggle some times when I see him. I wonder sometimes if he stands my explanation of things my husband says I talk in riddles sometimes so it could be me.

Reply

Are you taking Folic Acid? I started taking that when I started the MTX and over time is has made a big difference because my hair was thinning too. Also, there are several other oils and things that might help as 19Northside outlined.

Reply

Hi Caeryl,

Folic acid is usually only prescribed in the UK along with methotrexate and not with arava. My current levels seem to be fine although I am anaemic with low iron. Many thanks for your advice. Pat64.

Reply

Ahh - I did not know that. I was taking Methotrexate with it originally and when I switched to the Minocycline, my doctor left me on it. I'm glad because my hair has come back pretty well. still a little thin on top but nothing a comb over can't take care of (ha ha ). Take care!

Reply

Pat 64, hi, mine does it also..went on line and bought a all natural shampoo it saved me..diff meds do diff things..

Reply

You may also like...